NUR 300 Pharmacology Exam Fall 2026
1. A patient has been taking a drug with a low therapeutic index for 1 week. What is the most significant implication for the nurse in caring for this patient?
A. The drug will be ineffective, because it will have difficulty reaching the minimum effective concentration
B. The patient’s body will maintain therapeutic levels easily
C. The patient’s kidney function may be compromised
D. The patient should be monitored carefully for toxicity
2. A patient is receiving a drug that has a low therapeutic index. When administering this medication what will the nurse be expected to do?
A. Administer the drug at intervals longer than the drug half-life.
B. Administer the medication intravenously.
C. Monitor ordered plasma drug levels.
D. Teach the patient that maximum drug effects will occur within a short period.
3. A nursing student is studying for the first pharmacology exam and their study partner asks: “Of the drugs listed below, which would be affected by the first-pass effect? Which are the correct responses?”
(Select all that apply.)
A. morphine infusion through a patient-controlled analgesia pump
B. nitroglycerin sublingual tablets
C. diphenhydramine liquid
D. levothyroxine tablets
E. nicotine patches
4. A patient asks a nurse why drugs that have been approved by the FDA still have unknown side effects. The nurse tells the patient that:
A. Patients in drug trials often are biased by their preconceptions of a drug’s benefits.
B. Researchers tend to conduct studies that will prove the benefits of their new drugs.
C. Subjects in drug trials do not always represent the full spectrum of possible patients.
D. Testing for all side effects of a medication would be prohibitively expensive.
5. Why should the nurse ask the patient about all medications the patient takes, including over-the-counter and herbal medications?
A. Minimizing the cost of medications is the highest priority
B. They might interact with each other or with prescribed medications
C. Use of these agents must be reported to the Food and Drug Administration
D. Patients should not use over-the-counter or herbal medications
6. A patient has been diagnosed with pneumonia and the doctor prescribes clarithromycin 75 mg p.o. q 12 hours. How many mL will the nurse administer per dose? per day?
A. 0.008 mL; 0.016 mL
B. 0.6 mL; 1.2 mL
C. 3 mL; 6 mL
D. 15 mL; 30 mL
7. The nurse has just administered a client’s morning dose of medications following a high-fat breakfast. How will the absorption of the medication be affected?
A. It will be slowed.
B. It will be blocked.
C. It will not be affected.
D. It will be accelerated.
8. A medication is ordered to be administered via the buccal route. Which of the following could affect the absorption of the medication?
A. Fat content of the muscle
B. Perfusion to the tongue
C. Integrity of the mucous membranes
D. Acidity of the stomach
9. When administering a new medication to a patient, the nurse reads that it is highly protein bound. The nurse should expect which result?
A. The duration of action of the medication will be longer
B. The length of time for drug metabolism will be shorter
C. The duration of action of the medication will be shorter
D. The length of time for renal excretion will be faster
10. A patient will be receiving parenteral medications. Which statement is true regarding parenteral medications?
A. Absorption of parenteral drugs is altered by the presence of food in the stomach.
B. Parenteral drugs do not undergo the first-pass effect
C. Absorption of parenteral drugs is affected by reduced blood flow to the stomach.
D. Parenteral drugs exert their effects while circulating in the bloodstream.
Students place their trust in exam experts who prioritize reliability, integrity, and measurable results. Through continuous support, transparent processes, and a strong success record, ProctoredExamsExperts.com empowers learners to perform at their best while enjoying complete peace of mind.Let us take your exam and also you can get this exact questions from us.